Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 361, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 29, 2011, 6:38 PM EDT for 4 counties in Ohio. It was in force for 37 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2011, 6:38 PM EDT (22:38 UTC)
- Expired
- Sep 29, 2011, 7:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clark County, OH, Greene County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 6:45 PM EDT | TSTM WND DMG | Englewood, OH | ONE TREE DOWN |
| Sep 29, 6:51 PM EDT | TSTM WND DMG | Moraine, OH | ONE TREE DOWN |
| Sep 29, 6:57 PM EDT | TSTM WND GST 55 | Kday Dayton Cox Apt, OH | |
| Sep 29, 7:04 PM EDT | TSTM WND GST 50 | 1 S Centerville, OH | |
| Sep 29, 7:04 PM EDT | NON-TSTM WND GST 50 | 1 S Centerville, OH | |
| Sep 29, 7:07 PM EDT | TSTM WND DMG | 3 Ene Beavercreek, OH | BRADFORD PEAR TREE SPLIT |
| Sep 29, 7:17 PM EDT | TSTM WND GST 43 | Kffo Wright-Patt Afb, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS51 KILN 292238
SVRILN
OHC023-057-113-135-292315-
/O.NEW.KILN.SV.W.0361.110929T2238Z-110929T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
638 PM EDT THU SEP 29 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
GREENE COUNTY IN WEST CENTRAL OHIO...
MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
EASTERN PREBLE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 715 PM EDT.
* AT 638 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKVILLE...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD...
TROTWOOD...
MIAMISBURG...
VANDALIA...
WEST CARROLLTON...
MORAINE...
NORTHRIDGE...
DAYTON...
IN ADDITION...UNION...GERMANTOWN...NORTHVIEW...DREXEL...FORT
MCKINLEY...SHILOH...WOODBOURNE-HYDE PARK AND RIVERSIDE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 18 AND 48...
I-75 BETWEEN MILE MARKERS 42 AND 64...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3992 8443 3990 8417 3988 8415 3988 8406
3990 8405 3988 8372 3956 8384 3962 8461
TIME...MOT...LOC 2236Z 284DEG 40KT 3980 8437
$$
BINAU3 follow-up statements
943
WWUS51 KILN 292248
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
648 PM EDT THU SEP 29 2011
OHC135-292258-
/O.CAN.KILN.SV.W.0361.000000T0000Z-110929T2315Z/
PREBLE OH-
648 PM EDT THU SEP 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PREBLE COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3991 8428 3990 8417 3988 8415 3988 8406
3990 8405 3988 8372 3956 8384 3961 8447
TIME...MOT...LOC 2248Z 284DEG 40KT 3971 8425
$$
OHC023-057-113-292315-
/O.CON.KILN.SV.W.0361.000000T0000Z-110929T2315Z/
CLARK OH-GREENE OH-MONTGOMERY OH-
648 PM EDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR MONTGOMERY...GREENE AND SOUTHWESTERN CLARK COUNTIES...
AT 645 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
DREXEL...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MORAINE...NORTHRIDGE...DAYTON...OAKWOOD...HUBER HEIGHTS...
KETTERING...WRIGHT-PATTERSON AFB...BEAVERCREEK...BELLBROOK...
FAIRBORN...ENON AND XENIA.
IN ADDITION...WOODBOURNE-HYDE PARK...RIVERSIDE...OVERLOOK-PAGE
MANOR...CENTERVILLE...PARK LAYNE...MEDWAY...CRYSTAL LAKES AND HOLIDAY
VALLEY ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 28 AND 49...
I-75 BETWEEN MILE MARKERS 42 AND 63...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3991 8428 3990 8417 3988 8415 3988 8406
3990 8405 3988 8372 3956 8384 3961 8447
TIME...MOT...LOC 2248Z 284DEG 40KT 3971 8425
$$
BINAU780
WWUS51 KILN 292255
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT THU SEP 29 2011
OHC023-292306-
/O.CAN.KILN.SV.W.0361.000000T0000Z-110929T2315Z/
CLARK OH-
655 PM EDT THU SEP 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARK COUNTY HAS
BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3973 8422 3988 8415 3988 8406 3985 8405
3984 8394 3983 8394 3982 8383 3980 8383
3979 8376 3956 8384 3960 8435
TIME...MOT...LOC 2256Z 284DEG 40KT 3966 8417
$$
OHC057-113-292315-
/O.CON.KILN.SV.W.0361.000000T0000Z-110929T2315Z/
GREENE OH-MONTGOMERY OH-
655 PM EDT THU SEP 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN MONTGOMERY AND GREENE COUNTIES...
AT 654 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
WOODBOURNE-HYDE PARK...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WRIGHT-PATTERSON AFB...BEAVERCREEK...BELLBROOK...FAIRBORN...XENIA...
YELLOW SPRINGS...WILBERFORCE AND CEDARVILLE.
IN ADDITION...OVERLOOK-PAGE MANOR...CENTERVILLE...GREENE COUNTY
AIRPORT...TREBEIN...ROXANNA...SPRING VALLEY...OLDTOWN AND JOHN BRYAN
STATE PARK ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 36 AND 41...
I-75 BETWEEN MILE MARKERS 42 AND 57...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3973 8422 3988 8415 3988 8406 3985 8405
3984 8394 3983 8394 3982 8383 3980 8383
3979 8376 3956 8384 3960 8435
TIME...MOT...LOC 2256Z 284DEG 40KT 3966 8417
$$
BINAU136
WWUS51 KILN 292312
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
712 PM EDT THU SEP 29 2011
OHC057-113-292322-
/O.EXP.KILN.SV.W.0361.000000T0000Z-110929T2315Z/
GREENE OH-MONTGOMERY OH-
712 PM EDT THU SEP 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY AND GREENE
COUNTIES WILL EXPIRE AT 715 PM EDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS TO 50 MPH ARE STILL LIKELY WITH THIS STORM. THESE TYPES
OF WINDS CAN BREAK SMALL BRANCHES...AND MOVE LOOSE OBJECTS LIKE LAWN
FURNITURE.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3973 8422 3988 8415 3988 8406 3985 8405
3984 8394 3983 8394 3982 8383 3980 8383
3979 8376 3956 8384 3960 8435
TIME...MOT...LOC 2312Z 284DEG 40KT 3962 8395
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 3:03 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 29, 3:03 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 303 PM EDT THU SEP 29 2011 .SYNOPSIS... STRONG WEATHER DISTURBANCE WILL SHIFT SOUTHEAST FROM WISCONSIN INTO LAKE ERIE BY SUNRISE ON FRIDAY...AND IN DOING SO WILL REAMPLIFY THE LONGWAVE TROUGH THAT HAS BEEN PRESENT OVER THE EASTERN UNITED STATES MUCH OF THE MONTH OF SEPTEMBER. THE STRONG COLD FRONT ATTENDANT TO THIS WEATHER SYSTEM WILL SPARK A BAND OF SHOWERS AND STORMS...SOME OF WHICH COULD BE STRONG TO SEVERE ACROSS THE OHIO VALLEY THIS EVENING. THIS WILL BE FOLLOWED BY A PUSH OF VERY COOL AIR AND STRONG WINDS...WHICH WILL REMAIN OVER THE AREA THROUGH FRIDAY AND INTO FRIDAY NIGHT. LOW CLOUDS AND SHOWERS WILL DOMINATE MUCH OF THE AREA DURING THIS TIME...THOUGH EQUALLY STRONG HIGH PRESSURE WILL BEGIN TO NUDGE THE UPPER LEVEL TROUGH OF LOW PRESSURE EAST OF THE AREA BEGINNING SATURDAY...AND INTO SUNDAY WHEN CRISP...SUNNY FALL WEATHER WILL BE FELT BY ALL. IN FACT...CLEARING SKIES AND LESSENING WINDS SATURDAY NIGHT WILL BRING THE FIRST POTENTIAL OF FROST TO THE AREA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... PLENTY OF WEATHER IN THIS 12-HR PERIOD. VERY DYNAMIC WEATHER SYSTEM CLEARLY SEEN ON WATER VAPOR LOOPS THIS AFTERNOON DIGGING SOUTHEAST AND AMPLIFYING INTO SRN WISCONSIN. RUC ANALYSIS SHOWING THE 1.5 POTENTIAL VORTICITY SURFACE IS ALL THE WAY DOWN TO 600MB NORTH OF MADISON...WITH LIGHTNING UNDER THE CORE OF THIS SIGNIFICANT PERTURBATION. SIGNIFICANT HEIGHT FALLS /12-HR/ APPROACHING 200 METERS ARE ON THE LEADING EDGE OF THIS ANOMALY...AND THE SURFACE RESPONSE/REFLECTION IS NOW UNDERWAY AS SIGNIFICANT 3-HR PRESSURE FALLS ARE NOW DEVELOPING DOWNSTREAM IN THE STRONG WARM ADVECTION REGIME OVER LAKE MICH AND INDIANA. THIS IS INDUCING AN INCREASE SWLY BOUNDARY LAYER FLOW AND VERY MODEST MOISTURE TRANSPORT...BUT DUE TO THE SHORT WAVELENGTH BETWEEN THE PESKY UPPER LOW WHICH IS STILL JUST TO OUR EAST...AND RAPIDLY INBOUND WAVE...THERE JUST ISN/T SUFFICIENT TIME TO ADVECT IN DEEPER MOISTURE. HAVING SAID THAT...HOWEVER...SYSTEM HAS TREMENDOUS LIFT AS EVIDENCED BY OBSERVATIONAL DATASETS /RADAR AND SATELLITE/ AND WILL MAKE THE MOST OF ITS ARRIVAL INTO THE FORECAST AREA NEAR/JUST AFTER PEAK HEATING. LATEST AMALGAM OF CONVECTION-ALLOWING DATA SETS /INCLUDING EXPERIMENTAL 4KM SPC WRF AND 3KM HRRR/ IN STRONG AGREEMENT WITH COARSER 12-30KM PARAMETERIZED MODELS /29.12Z GFS AND NAM/ INDICATE THAT CURRENT BAND OF RAIN OVER IL/NRN IND WILL CONTINUE TO PRESS QUICKLY SOUTHEAST...WHILE FRONTOGENETICAL CIRCULATION TIED TO THE ADVANCING COLD FRONT WILL INITIATE SHALLOW /LOW-TOPPED/ CONVECTION IMMEDIATELY AHEAD OF THIS BAND OF RAIN ACROSS CNTL IND. THERE SEEMS TO BE A GROWING SIGNAL THAT...DESPITE MLCAPE REMAINING ON THE ORDER OF 500-700 J/KG/...A RATHER CONCENTRATED BUT NARROW BAND OF STORMS WILL DEVELOP AND REACH MATURITY AS IT CROSSES INTO WRN OH VERY NEAR 23Z/00Z. THIS BAND OF STORMS SHOULD RACE QUICKLY EAST...WITH GOOD COVERAGE ACROSS THE ENTIRE AREA. HIGH RAIN CHANCES WARRANTED WITH INCREASING CONFIDENCE IN THIS SCENARIO. SEVERE POTENTIAL HAS BEEN LAID OUT WELL BY SPC VIA SWODY1 PRODUCT. VERY STRONG WIND FIELDS...ESPECIALLY IN THE MID LEVELS WHERE 90KT /500MB/ WLY JETLET WILL OVERSPREAD THE NRN-MOST PORTIONS OF THE INSTABILITY AXIS THIS EVENING. DESPITE THE RATHER UNIDIRECTIONAL WIND PROFILE...THERE IS ENOUGH BACKING IN THE LOW LEVELS DUE TO THE DEEPENING LOW PRESSURE TO OUR NORTH THAT VERTICAL AND SPEED SHEAR CONSIDERATIONS ARE IMPRESSIVE...AND CONTRIBUTE TO EFFECTIVE SHEARS IN EXCESS OF 55KTS ALONG THE COLD FRONT THIS EVENING. THIS DEEPER SHEAR...AND THE WLY ORIENTATION OF THE 0-3KM SHEAR VECTOR /SOMEWHAT ORTHOGONAL TO THE FRONTAL ZONE/ SUGGEST LINE SEGMENTS WITH EMBEDDED SUPERCELLS ARE POSSIBLE...WITH PRIMARY THREATS OF WIND DAMAGE. IN FACT...29.12Z SPC WRF...AND RECENT HRRR RUNS HAVE BEEN SHOWING CONCENTRATED 2-5KM UPDRAFT HELICITY MAXIMUMS IN THEIR MODELED FIELDS FOR EARLY THIS EVENING FROM DAYTON THROUGH CVG INTO NRN KY...SUGGESTING THE STRONGER RELATIVE INSTABILITY ON THIS PORTION OF THE CONVECTIVE LINE MAY BE ENOUGH TO ALLOW UPDRAFTS TO FEEL THE STRONGER FLOW ALOFT. AS MUCH OF THIS CONVECTION WILL BE QUITE SHALLOW OWING TO MEAGER INSTABILITY...MOST ACTIVITY MAY VERY WELL REMAIN BELOW SEVERE LEVELS ACROSS NORTHERN AREAS AND POSE WIND GUST POTENTIAL TO 40-45 KTS.BUT THE SOUTHWEST 1/3 OF THE ILN CWA MAY GET A CONCENTRATED SWATH OF SEVERE STORMS GIVEN THE CLEARING/WARMING GOING ON THIS AFTERNOON. THIS PATTERN ANALOGS VERY WELL TO THIS EXACT DATE IN 2009 WHEN A HANDFUL OF SEVERE STORMS AFFECTED WESTERN OHIO. BUT OVERALL SETUP HERE IS MORE FAVORABLE DESPITE LIMITED MOISTURE...SO WILL MONITOR SEVERE THREAT CLOSELY. THERE IS ALSO LIKELY TO BE A BURST OF STRONG WINDS IN THE WAKE OF THE FRONT AS THE STRONG COLD ADVECTION ENSUES. WILL HIGHLIGHT ALL OF THESE ITEMS IN HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /6 AM FRIDAY THROUGH SUNDAY/... THE STORY IN THIS PORTION OF THE FORECAST WILL BE LOW CLOUDS AND SHOWERS...AND STRONG GUSTY WINDS FRIDAY AND FRIDAY NIGHT AS THE LONGWAVE TROUGH AND DEEP CYCLONIC FLOW ONCE AGAIN RESUME THEIR HOLD ON THE AREA. WITH WEAK COLD ADVECTION CONTINUING ON FRIDAY...AND WHAT SHOULD BE PLENTY OF CLOUDS...TEMPERATURE FORECAST IS VERY CONSERVATIVE AND LIES AT THE VERY LOW END OF THE MODEL SPECTRUM. IN FACT...SOME AREAS OF WCNTL/CNTL OH MAY STRUGGLE TO GET ABOVE 50 IF CLOUDS REMAIN THICK. A SECONDARY AND EQUALLY IMPRESSIVE PV ANOMALY WILL DIG DOWN AND SPREAD CONTINUED FORCING FOR ASCENT...ESPECIALLY INTO THE AFTERNOON WHEN STATIC STABILITY WILL MINMIZE UNDER THE TROP FOLD. FORECAST SOUNDINGS SUGGEST PLENTY OF STEEP LAPSE RATES FOR GUSTY WINDS DESPITE THE LOW CLOUDS...AND LOW TOPPED SHOWERS THAT COULD EVEN SPIT OUT SOME SLEET/ICE PELLETS GIVEN CAPE CONSIDERATIONS...WHICH ARE RATHER IMPRESSIVE UNDER THE PV ANOMALY. MODELS OFTEN VERY MUCH UNDERESTIMATE THE AMOUNT/COVERAGE OF SHOWERS UNDER THESE DYNAMIC PV/S...AND THUS HAVE INCREASED RAIN COVERAGE SOME FOR TOMORROW...AND WOULD NOT BE SURPRISED IF TEMPS ARE EVEN STILL TOO OPTIMISTIC. BETTER CHANCES FOR SUN WILL BE FAR SWRN FORECAST AREA...WHERE WARMEST TEMPS ARE INDICATED NEAR CVG AND TO SOUTHWEST. WIND GUSTS EASILY COULD TOP 30KTS AT TIMES IN WIND PRONE AREAS ON FRIDAY. THEREAFTER...THINGS START TO SLOWLY BUDGE EAST ON FRIDAY NIGHT/SAT. KEPT MINS A LITTLE WARMER THAN GUIDANCE GIVEN CONTINUED WINDS...CLOUDS...AND MIXING. ACTUALLY NEAR THE TOP END OF THE GUIDANCE SPREAD IN SOME CASES. EXPECT SHOWERS TO CONTINUE IN THE SCIOTO VALLEY MUCH OF FRIDAY EVENING AND EVEN INTO SATURDAY MORNING BEFORE ENOUGH PUSH BY RISING HEIGHTS ON THE BACKSIDE OF THE TROUGH ALLOWS HIGH PRESSURE IN THE LOW LEVELS TO COME IN. SATURDAY IS A TOUGH FORECAST...COULD BE A TALE OF DAYS FROM AREAS SOUTHWEST OF CVG /MOSTLY SUNNY AND NEAR 60/ TO CNTL OH WHERE CLOUDS MAY BE STUBBORN TO MOVE OUT...AND TEMPERATURES MAY NOT BREACH THE 40S. SATURDAY NIGHT...COULD BE A SETUP FOR FROST...BUT AM A LITTLE CONCERNED THAT POSITION OF HIGH PRESSURE WELL TO THE WEST MAY NOT ALLOW GRADIENT TO RELAX ENOUGH TO GO WHOLE HOG ON THIS SCENARIO. THIS...AND CLOUDS OVER CNTL OHIO MAY STILL BE STUBBORN ENOUGH TO KEEP THAT AREA FROST FREE. BUT THINK THE CHANCES ARE LOOKING RATHER HIGH FOR FROST ESPECIALLY ACROSS THE WHITEWATER AND MIAMI VALLEYS. SUNDAY LOOKS DRY...COOL...CRISP AND SUNNY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... UPPER LEVEL LOW WILL BE SITUATED EAST OF THE FA AT THE BEGINNING OF THE LONG TERM AND WILL CONTINUE TO MOVE OFF TO THE EAST AS A RIDGE BEGINS TO BUILD INTO THE AREA. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS A FEW LOCATIONS ACROSS EASTERN PORTIONS OF THE FA MAY SEE SOME PATCHY FROST OVERNIGHT SUNDAY NIGHT. THERE WILL BE A GRADUAL WARMING TREND THROUGH MOST OF THE LONG TERM PERIOD AS THE RIDGE BECOMES MORE PRONOUNCED. THIS FEATURE WILL KEEP DRY CONDITIONS ACROSS THE FA THROUGH THE LONG TERM PERIOD. TEMPERATURES WILL START OUT BELOW NORMAL SUNDAY NIGHT HOWEVER BY THE END OF THE TIME PERIOD TEMPERATURES WILL BE NORMAL TO SLIGHTLY ABOVE NORMAL ACROSS THE AREA. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... CONDITIONS WILL BE VFR FOR THE FIRST PART OF THE FORECAST WITH WITH HIGH PRESSURE BUILDING IN BRIEFLY EARLY THIS AFTERNOON. A COLD FRONT WILL MOVE DOWN FROM THE NORTHWEST BY EARLY EVENING...BRINGING SHOWERS AND A FEW THUNDERSTORMS. MVFR CONDITIONS WILL ACCOMPANY SOME OF THE SHOWERS AND THUNDERSTORMS. THERE WILL BE A SHORT-LIVED DRY SLOT BEHIND THE COLD FRONT BEFORE LOW LEVEL MOISTURE AND LIFT CAUSE MVFR CEILINGS TO REDEVELOP DURING THE OVERNIGHT TO EARLY MORNING HOURS. THOSE CEILINGS WILL PERSIST THROUGH THE END OF THE TAF PERIOD AS AN UPPER AIR LOW MOVES TO EASTERN OHIO. THERE MAY BE A FEW SHOWERS WITH THE LOWERED CEILINGS THOUGH REDUCED VISIBILITIES ARE NOT IN THE FORECAST. WINDS WILL BE GUSTY THROUGH THE PERIOD...WITH GUSTS APPROACHING 30 KNOTS ON FRIDAY AT NORTHERN SITES DAY CMH LCK AND ILN. OUTLOOK...MVFR CIGS ARE POSSIBLE FRIDAY ALONG WITH STRONG GUSTY WINDS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU SHORT TERM...BINAU LONG TERM...NOVAK AVIATION...CONIGLIO
Hazardous weather outlook, Sep 29, 3:11 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 311 PM EDT THU SEP 29 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-301915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 311 PM EDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A BAND OF THUNDERSTORMS WILL CROSS THE AREA THIS EVENING...AND SOME WILL BE STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT SOME HAIL IS NOT OUT OF THE QUESTION IN THE STRONGER STORMS. THE GREATEST THREAT OF SEVERE WEATHER WILL BE BETWEEN 6 PM AND 10 PM THIS EVENING. THE COLD FRONT CAUSING THE LINE OF STORMS WILL ALSO BRING STRONG GUSTY WINDS IN ITS WAKE. WIND GUSTS TO 35 OR 40 MPH MAY OCCUR IMMEDIATELY BEHIND THE FRONT AS COLDER AIR SPILLS IN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND GUSTS TO 35 OR 40 MPH MAY OCCUR ON FRIDAY...ESPECIALLY IN ELEVATED TERRAIN AND ALSO WITH SHOWERS MOVING THROUGH THE AREA. TEMPERATURES ON SATURDAY NIGHT HAVE THE POTENTIAL TO DROP INTO THE LOW AND MIDDLE 30S. THIS WILL COMBINE WITH FAIRLY LIGHT WINDS TO CREATE THE THREAT FOR FROST TO AFFECT CROPS AND OTHER VEGETATION IN THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED FOR A PERIOD THIS EVENING. BINAU
In the hours before
Special weather statement, Sep 29, 4:49 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
449 PM EDT THU SEP 29 2011
INZ050-058-059-066-OHZ034-035-042-043-051-060-292230-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-AUGLAIZE OH-DARKE OH-
MERCER OH-MIAMI OH-PREBLE OH-SHELBY OH-
449 PM EDT THU SEP 29 2011
...LINE OF SHOWERS AND STORMS WITH STRONG WIND POTENTIAL EARLY THIS
EVENING...
A DEVELOPING LINE OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
TO SLOWLY STRENGTHEN AS IT MOVES THROUGH EASTERN INDIANA AND INTO
WESTERN OHIO THROUGH 630 PM.
WIND GUSTS TO 45 MPH AND PEA SIZE WILL BE POSSIBLE WITH THESE
SHOWERS AND STORMS AS THEY MOVE INTO THE AREA THIS EVENING.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...
ROCKFORD...FORT RECOVERY...DUBLIN...UNION CITY...CAMBRIDGE CITY...
COLDWATER...FOUNTAIN CITY...ST. HENRY...CELINA...ANSONIA AND
CENTERVILLE.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS AND
STORMS BECOME STRONGER AS THEY APPROACH...WIND GUSTS MAY EXCEED 50
MPH...AND WARNINGS MAY BECOME NECESSARY.
LAT...LON 4069 8445 4069 8423 4066 8422 4065 8404
4003 8435 3931 8520 3927 8530 3979 8531
3980 8523 4000 8521 4001 8482 4073 8481
4073 8446
BINAUSpecial weather statement, Sep 29, 6:07 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT THU SEP 29 2011
INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051>053-060>062-
070-071-077-292300-
UNION IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-
AUGLAIZE OH-BUTLER OH-CHAMPAIGN OH-CLARK OH-DARKE OH-GREENE OH-
HAMILTON OH-HARDIN OH-LOGAN OH-MERCER OH-MIAMI OH-MONTGOMERY OH-
PREBLE OH-SHELBY OH-WARREN OH-
607 PM EDT THU SEP 29 2011
...LINE OF SHOWERS AND EMBEDDED STORMS TO MOVE THROUGH THIS
EVENING...
AT 600 PM EDT...RADAR INDICATED A SOLID LINE OF SHOWERS WITH
EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING FROM CELINA TO
RICHMOND INDIANA TO GREENSBURG INDIANA...MOVING EAST AT 45 MPH.
WIND GUSTS TO 45 MPH HAVE BEEN REPORTED WITH THESE SHOWERS AND
STORMS...AND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST OF THE
ACTIVITY. THE STRONGEST ACTIVITY ALONG THE LINE WILL AFFECT
SOUTHEAST INDIANA AND AREAS OF SOUTHWEST OHIO FROM DAYTON TOWARDS
THE NORTHWEST CINCINNATI METRO AREA THROUGH 7 PM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW PARIS...
CONNERSVILLE...NEW MADISON...GREENVILLE...ST. MARYS...NEW BREMEN...
VERSAILLES...MINSTER...NEW KNOXVILLE...ARCANUM...FORT LORAMIE AND
LIBERTY.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT...AND PREPARE FOR
STRONG WIND GUSTS WHEN THE SHOWERS AND STORMS APPROACH. IF THESE
SHOWERS AND STORMS BECOME STRONGER...THEN WARNINGS MAY BECOME
NECESSARY.
LAT...LON 4076 8349 3967 8398 3913 8501 3923 8538
3927 8530 3968 8531 3991 8491 4001 8486
4001 8482 4011 8481 4074 8451 4073 8446
4069 8445 4065 8389 4082 8388 4082 8350
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:49 PM EDT | Special Weather Statement | ILN | Auglaize, Darke, Mercer, Shelby | 101 min |
| Sep 29, 6:07 PM EDT | Special Weather Statement | ILN | Auglaize, Butler, Darke, Hardin, Logan, Miami and 3 more | 53 min |
| Sep 29, 7:10 PM EDT | Special Weather Statement | ILN | Clermont, Clinton, Fayette, Greene, Hamilton, Highland and 1 more | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.